Alert archive / California / Wind Advisories in 2015
Wind Advisory 2, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 8, 2015, 9:30 AM PST. It took effect at Feb 8, 2015, 1:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2015, 9:30 AM PST (17:30 UTC)
- In effect from
- Feb 8, 2015, 1:00 PM PST
- Expired
- Feb 9, 2015, 4:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
230 WWUS76 KHNX 081730 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 930 AM PST SUN FEB 8 2015 CAZ089-091-090130- /O.NEW.KHNX.WI.Y.0002.150208T2100Z-150209T1200Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...COALINGA...AVENAL 930 AM PST SUN FEB 8 2015 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM PST MONDAY. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45MPH. * TIMING...1 PM PST THIS AFTERNOON THROUGH 4 AM PST MONDAY. * IMPACTS...DIFFICULTY DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES. HIGHWAY 41...HIGHWAY 152...AND HIGHWAY 198 ON THE WEST SIDE OF THE VALLEY WILL SEE FREQUENT WIND GUSTS BETWEEN 40 AND 45 MPH THROUGH EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RILEY
3 follow-up statements
067 WWUS76 KHNX 090133 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 533 PM PST SUN FEB 8 2015 CAZ089-091-090945- /O.CON.KHNX.WI.Y.0002.000000T0000Z-150209T1200Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...COALINGA...AVENAL 533 PM PST SUN FEB 8 2015 ...WIND ADVISORY CONTINUES IN EFFECT THROUGH 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN HANFORD CONTINUES A WIND ADVISORY...WHICH IS IN EFFECT THROUGH 4 AM PST MONDAY. ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THE STRONGER WINDS ARE EXPECTED THIS EVENING. * IMPACTS...DIFFICULTY DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES. HIGHWAY 41...HIGHWAY 152...AND HIGHWAY 198 ON THE WEST SIDE OF THE VALLEY WILL SEE FREQUENT WIND GUSTS BETWEEN 40 AND 45 MPH THROUGH EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
347 WWUS76 KHNX 090749 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1149 PM PST SUN FEB 8 2015 CAZ089-091-091200- /O.CON.KHNX.WI.Y.0002.000000T0000Z-150209T1200Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...COALINGA...AVENAL 1149 PM PST SUN FEB 8 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN HANFORD CONTINUES A WIND ADVISORY...WHICH IS IN EFFECT THROUGH 4 AM PST MONDAY. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WILL CONTINUE THROUGH LATE TONIGHT. * IMPACTS...DIFFICULTY DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES. HIGHWAY 41...HIGHWAY 152...AND HIGHWAY 198 ON THE WEST SIDE OF THE VALLEY WILL SEE FREQUENT WIND GUSTS BETWEEN 40 AND 45 MPH THROUGH EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BSO
069 WWUS76 KHNX 091150 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 350 AM PST MON FEB 9 2015 CAZ089-091-091300- /O.EXP.KHNX.WI.Y.0002.000000T0000Z-150209T1200Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...COALINGA...AVENAL 350 AM PST MON FEB 9 2015 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE DECREASING THIS MORNING. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ DS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 8, 3:35 AM PST, 5 hours 55 minutes earlier.
Area forecast discussion, Feb 8, 3:35 AM PST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
335 AM PST SUN FEB 8 2015
.SYNOPSIS...
RAIN AND VERY HIGH ELEVATION LIGHT SNOW WILL CONTINUE THROUGH THE
WEEKEND TAPERING OFF BY MONDAY. HIGH PRESSURE WILL RETURN BY
TUESDAY PRODUCING DRY WEATHER. AND PATCHY NIGHTTIME AND MORNING
FOG IN THE SAN JOAQUIN VALLEY THROUGH THE REMAINDER OF NEXT WEEK.
&&
.DISCUSSION...
IN BETWEEN STORMS THIS MORNING AS FOG DOMINATES THE SAN JOAQUIN
VALLEY. YET...THE NEXT IN A SERIES OF STORMS IS QUICKLY
APPROACHING THE WEST COAST FOR ANOTHER ROUND OF RAIN/SNOW. AT THE
MOMENT...WILL HOLD OFF ON A DENSE FOG ADVISORY AS THICK CLOUDS
MOVE ONTO THE CALIFORNIA COAST AHEAD OF THE PRECIPITATION. MODELS
PROG THE TIMING OF THE THICK CLOUDS OVERSPREADING THE DISTRICT
AFTER 400 AM PST...AND ALLOWING FOR FOG DISPERSAL THEREAFTER.
NOW THAT THE PRECIP FROM THE FIRST STORM HAS FINALLY EXITED THE
DISTRICT...MODEL TIMING FOR THE ONSET OF PRECIPITATION IS SET FOR
A FEW HOURS AFTER SUNRISE AND NEAR 1000 AM PST. AHEAD OF THE
PRECIP...A MODERATE INCREASE IN WINDS WILL ALLOW FOR SOME
DISSIPATION OF THE FOG.
THE ATMOSPHERIC RIVER CONTINUES AS SIGNIFICANT SUBTROPICAL
MOISTURE STREAMS INTO CALIFORNIA. OBSERVED AND MODEL PRECIP WATER
VALUES OF 1 TO 1.5 INCHES ARE ON TRACK TO HIT CALIFORNIA TODAY. IN
ADDITION...AN UPPER LOW...CURRENTLY ABOUT 400 MILES WEST OF THE
BAY AREA...IS PROG TO MOVE ACROSS THE REGION TODAY. BECAUSE THIS
IS A MUCH STRONGER DISTURBANCE...AND SUPPORTED BY A +130KT JET MAX
WITH GOOD UPPER LEVEL DIVERGENCES...BETTER LIFT WILL EXIST ACROSS
THE DISTRICT. IN ADDITION TO THE LIFT AND MOISTURE...AN INCREASE
IN INSTABILITY WILL SUPPORT CONVECTIVE DEVELOPMENT TODAY. STORM
PREDICTION CENTER HAS THEREFORE PLACE PORTIONS OF THE DISTRICT
UNDER A MARGINAL RISK OF POTENTIALLY SEVERE THUNDERSTORMS. WHILE
MOST OF THE SAN JOAQUIN VALLEY IS UNDER THE THREAT OF
THUNDERSTORMS...AREAS FROM FRESNO COUNTY NORTHWARD MAY SEE EVEN
STRONGER STORMS THIS AFTERNOON. CURRENT FORECAST REFLECTS THIS
THINKING WITH ONLY MINORS CHANGES NEEDED THIS MORNING. CONVECTIVE
DEVELOPMENT ALONG WITH OROGRAPHIC EFFECTS WILL ALLOW FOR GOOD
PRECIP EFFICIENCIES ADD ALLOW FOR MUCH OF THE PRECIP WATER TO
RAIN OR SNOW OUT ON SUNDAY. WITH THIS...WILL ALLOW THE FLASH FLOOD
WATCH AND AREAL FLOOD ADVISORY TO REMAIN IN EFFECT FOR TODAY.
AFTER THE SECOND STORM...RIDGING WILL MOVE INTO THE REGION BETWEEN
MONDAY AND TUESDAY. AT WHICH TIME THE PRECIP WILL COME TO AN END
AND PERSISTENT VALLEY FOG WILL START UP AGAIN. LONGER RANGE
ENSEMBLE MODELS SHOW THE RIDGE PATTERN OVER THE WESTERN CONUS
BUILDING THROUGH MOST OF THE WEEK. WHILE THE RIDGE PATTERN MAY
WEAKEN TOWARD THE WEEKEND...A DEEP UPPER LOW OVER THE EASTERN
CONUS WILL NOT ALLOW THE RIDGE TO MOVE. MODELS SHOWING HIGHER
CONFIDENCE WITH THE LONGER RANGE SOLUTION...SO WILL NOT INTRODUCE
PRECIP AFTER THE SECOND STORM.
&&
.AVIATION...
IN THE SAN JOAQUIN VALLEY AND SIERRA FOOTHILLS...WIDESPREAD IFR IN
MIST AND LOW CLOUDS AND AREAS OF LIFR IN FOG THRU 17Z SUN THEN
IMPROVING TO VFR WITH AREAS OF MVFR IN SHRA BY 20Z SUN AND
CONTINUING THRU 12Z MON. SCT THUNDERSTORMS BETWEEN 20Z SUN AND 06Z
MON.
IN THE SOUTHERN SIERRA NEVADA AND ADJACENT FOOTHILLS...VFR THRU
18Z SUN THEN INCREASING MOUNTAIN OBSCURING IFR CONDITIONS IN CLOUDS
AND PRECIPITATION BY 20Z SUN. SCT THUNDERSTORMS BETWEEN 20Z SUN AND
06Z MON IN THE FOOTHILLS. STRONG WIND GUSTS OVER 50 KT ALONG THE
SOUTHERN SIERRA CREST POSSIBLE 18Z SUN TO 12Z MON.
IN THE TEHACHAPI MOUNTAINS...VFR THRU 20Z SUN THEN INCREASING
MOUNTAIN OBSCURING IFR CONDITIONS IN CLOUDS AND PRECIPITATION ACROSS
THE SOUTHERN SIERRA NEVADA AND ADJACENT FOOTHILLS BY 22Z SUN.
IN THE KERN COUNTY DESERTS...VFR CONDITIONS ARE EXPECTED FOR THE
NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 02-08 74:1987 41:1989 53:1993 28:1891
KFAT 02-09 71:2012 45:1923 56:1987 27:1891
KFAT 02-10 75:1961 44:1894 54:1916 29:1965
KBFL 02-08 77:1917 46:1939 53:1963 23:1929
KBFL 02-09 77:2012 42:1919 58:1975 24:1929
KBFL 02-10 79:1961 47:1967 54:1973 23:1929
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE SIERRA NEVADA FROM
YOSEMITE TO KINGS CANYON /CAZ096/.
&&
PUBLIC...MOLINA
AVN/FW...DS
SYNOPSIS...BSO
WEATHER.GOV/HANFORDHazardous weather outlook, Feb 8, 6:10 AM PST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 610 AM PST SUN FEB 8 2015 CAZ089>094-090800- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 610 AM PST SUN FEB 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS OF THE SOUTHERN SIERRA NEVADA. ...THUNDERSTORMS... .DAY ONE...TODAY AND TONIGHT * TIMING: EARLY AFTERNOON THROUGH EARLY EVENING. * LOCATIONS INCLUDE: MERCED...CHOWCHILLA...MADERA...MARIPOSA ...OAKHURST...AUBERRY...FRESNO...AVENAL...LEMOORE...VISALIA... CORCORAN...DELANO...BAKERSFIELD...LOST HILLS. * IMPACTS: THUNDERSTORMS MAY PRODUCE HAIL...HEAVY RAIN... FREQUENT LIGHTNING...AND GUSTY WINDS. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. MOLINA
In the hours before
Local storm report, Feb 8, 8:09 AM PST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
809 AM PST SUN FEB 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM SNOW 12 ENE LAKE WISHON 37.07N 118.77W
02/08/2015 E9.0 INCH FRESNO CA MESONET
STORM TOTAL FROM BLACKCAP BASIN SNOTEL. SNOW
DURATION 24 HOURS.
&&
WPLocal storm report, Feb 8, 8:14 AM PST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
814 AM PST SUN FEB 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM SNOW 7 SSE FLORENCE LAKE 37.18N 118.94W
02/08/2015 E7.0 INCH FRESNO CA MESONET
STORM TOTAL FROM UPPER BURNT CORRAL SNOTEL.
SNOW DURATION 24 HOURS.
&&
WPNearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.